MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 MTO ATTUNE BALANCER SIZER; TEMPLATE

DEPUY IRELAND - 9616671 MTO ATTUNE BALANCER SIZER; TEMPLATE
Catalog Number 299965994
Medical Device Problem Codes Crack (1135); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that surgeon was tensioning bal sizer with lamina spreader.Upon further inspection after the case, sales rep noticed small cracks on both sides of the paddles causing the sizer to be flexed and needs replaced.There was no delay in the surgery and no pieces broke off within the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that surgeon was tensioning bal sizer with lamina spreader.Upon further inspection after the case, sales rep noticed small cracks on both sides of the paddles causing the sizer to be flexed and needs replaced.There was no delay in the surgery and no pieces broke off within the patient.The product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device along with an investigation performed by supplier.Visual analysis of the returned device revealed that the mto attune balancer sizer had cracks on the weld that joins the outer slide tube and the outer slide tube collar.As per the reported event, a lamina spreader was used.Repeated use between the upper and lower foot of the device concentrates the force applied on the weldment joining the outer slide tube and the outer slide tube collar.This continued use of the lamina spreader in this manner can result in the development of cracks in the weldment.Continued application of force through the lamina spreader may propagate these cracks, ultimately leading to a progressive weld failure.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.All welding was performed to specifications and weld analysis indicated that the weld met the requirement for penetration and size.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the mto attune balancer sizer would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: d4 (primary udi #), h3.

Brand Name
MTO ATTUNE BALANCER SIZER
Common Device Name
TEMPLATE
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18809134
Report Number1818910-2024-04783
Device Sequence Number7248281
Product Code HWT
UDI-Device Identifier10603295453277
UDI-Public(01)10603295453277(10)BP051617
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299965994
Device Lot NumberBP051617
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer04/11/2024
01/07/2025
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date04/12/2024
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown